MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 16th october 2025, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that when the surgeon was implanting the lens there was some resistance and when delivered into the eye one haptic was broken necessitating lens explantation and exchange.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that there was some resistance during injection and on delivery into the eye one haptic was broken.The lens was explanted and exchanged within the original surgery session.Surgery is reported to have been more complex and prolonged due to the event; however, it has been verified that there was no harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was not available for return to rayner.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/ torn lens haptic/ optic during insertion"; inadequate amount of viscoelastic; inadequate quality of viscoelastic; haptic trapped by plunger override due to fast motion; user opens closed flaps and closes again before use; plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic; user removed injector from tray prior to inserting viscoelastic, causing lens to be improperly placed in cartridge; user removed injector from tray prior to closing cartridge, resulting in cartridge not being clipped properly; optic edge trapped/ damaged on closure of cartridge, sharp edge instruments and dehydration of the lens prior to implantation.The rayone ifu "use of rayone" section "fig 7" states "press the plunger in a slow and controlled manner.If excessive resistance is felt this could indicate a blockage; discontinue use of the product and return the product and all packaging to rayner".Our review of production records for the rayone aspheric rao600c, batch 045268778 showed that all manufacturing and quality checks were conducted with successful results.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c, batch 045268778.The verbatim report of resistance during injection could indicate that the lens had become trapped in the injector and that continued injection of the lens has resulted in the lens being delivered into the eye in a damaged condition (as reported); however, without the abiltiy to examine the device and without clear event details being provided it is not possible to establish the root cause of the event.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key23448866
Report Number3012304651-2025-00332
Device Sequence Number8074131
Product Code HQL
UDI-Device Identifier05029867692222
UDI-Public05029867692222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PO60001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number04568778
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale